Louisiana, 2007

Damaging Winds in Louisiana, June 9, 2007

June 9, 2007 · NWS SHV · 2 events in 1 county or zone

An isolated thunderstorm developed during the late afternoon hours across northwest Louisiana. Heating and a very unstable airmass led to wind damage in Desoto Parish once the thunderstorm decayed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An isolated thunderstorm developed during the late afternoon hours across northwest Louisiana. Heating and a very unstable airmass led to wind damage in Desoto Parish once the thunderstorm decayed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 9, 2:22 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 9, 2:22 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT SAT JUN 9 2007

.DISCUSSION...

SO FAR THINGS ARE A LITTLE QUIETER THAN EXPECTED...THOUGH SEVERAL
HOURS OF HEATING REMAIN. STILL EXPECTING UP TO SCATTERED
CONVECTION THIS AFTERNOON...WITH ISOLATED THIS EVENING. ALL POPS
THIS EVENING 20 PERCENT. MORE OF THE SAME THROUGH MONDAY WITH
SUMMERTIME TEMPERATURES ASSISTING SUMMERTIME AFTERNOON/EVENING
THUNDERSTORMS AS SOMEWHAT DIRTY HIGH PRESSURE CONTINUES.

WILL KEEP OUT MENTION OF WEATHER MIDWEEK...TUES WED...AS IN PREVIOUS
FORECAST...AS HIGH PRESSURE CAPS AREA AND KEEPS MOST CONVECTION
AROUND OUR PERIPHERY. SLOW TROUGH OF LOW PRESSURE IN THE FLOW
ALOFT COMES INTO VIEW TO OUR NW OVER THE PLAINS LATE WEEK...THUS
TAPPING GULF BETTER AND MAYBE COOLING THE CAP...SO CONVECTION
RETURNS TO FORECAST THURSDAY...REACHING SCATTERED COVERAGE ON
SATURDAY. /17/

&&

.AVIATION...

VFR CIGS WILL PERSIST THROUGH MUCH OF THE TAF PERIOD...ALTHOUGH MVFR
CIGS/VSBYS WILL BE POSSIBLE IN/NEAR CONVECTION THAT HAS DEVELOPED
THIS AFTERNOON ACROSS EXTREME NE TX/NCNTRL/NW LA ALONG A STATIONARY
FRONTAL BOUNDARY. SCATTERED CONVECTION WILL PERSIST THROUGH EARLY
EVENING BEFORE DIMINISHING...WITH RESIDUAL CONVECTIVE DEBRIS
LINGERING THROUGH THE FIRST HALF OF THE OVERNIGHT HOURS. EXPECT
MVFR VSBYS TO DEVELOP IN AREAS THAT RECEIVE RAIN TODAY...WITH
PATCHY DENSE FOG DEVELOPING ONCE AGAIN. ANY LIFR CIGS/VSBYS THAT
DEVELOP OVERNIGHT WILL LIFT TO MVFR BY MIDMORNING...AND VFR BY
MIDDAY. ANY CONVECTION THAT DEVELOPS SUNDAY SHOULD POSSIBLY AFFECT
THE SW AR TERMINALS DURING THE AFTERNOON. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  95  73  94 /  20  20  20  20
MLU  72  95  71  94 /  20  20  20  20
DEQ  70  90  71  91 /  20  20  20  20
TXK  72  93  72  92 /  20  20  20  20
ELD  71  94  70  93 /  20  20  20  20
TYR  72  93  72  93 /  20  20  20  20
GGG  72  94  71  94 /  20  20  20  20
LFK  72  95  72  95 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/15
Hazardous weather outlook, Jun 9, 11:00 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 9 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A STATIONARY FRONTAL BOUNDARY REMAINS ACROSS NORTHEAST TEXAS INTO
SOUTHWEST ARKANSAS THIS MORNING. THIS FEATURE ALONG WITH A RESIDUAL
OUTFLOW BOUNDARY ACROSS NORTHWEST LOUISIANA WILL HELP TO FOCUS WIDELY
SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY. DUE TO THE
MOIST AIRMASS AND MODERATE INSTABILITY IN PLACE...ANY STORMS THAT
DEVELOP WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY
DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING AND THE POSSIBILITY
OF HAIL AND ISOLATED DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER ACTIVATION
WILL NOT BE NEEDED TODAY OR TONIGHT.

17

The radar

The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 22:55 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, De Soto

When
June 9, 4:55 PM CST
Where
De Soto County, Logansport
Measured
51 kt (59 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.970, -94.000

Trees downed along Hwy 5 just north of Logansport.

Thunderstorm Wind, De Soto

When
June 9, 5:00 PM CST
Where
De Soto County, 5 mi E of Logansport
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.970, -93.915

Trees were downed along with a few power lines along Hwy 84 between Logansport and Mansfield.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38396, 38394.